Measure preserving pseudo-groups and a theorem of Sacksteder
Annales de l'Institut Fourier, Volume 25 (1975) no. 1, p. 237-249

This note is based on a theorem of Sacksteder which generalizes a classical result of Denjoy. Using this theorem and results on the existence of invariant measures, new results are obtained concerning minimal sets for groups of diffeomorphisms of the circle and for foliations of codimension one.

Ce travail est fondé sur un théorème de Sacksteder qui généralise un résultat classique de Denjoy. En utilisant ce théorème et quelques résultats sur l’existence d’une mesure invariante, on déduit des résultats relatifs aux ensembles minimaux pour les groupes de difféomorphismes du cercle et pour les feuilletages de codimension un.

@article{AIF_1975__25_1_237_0,
     author = {Plante, Joseph F.},
     title = {Measure preserving pseudo-groups and a theorem of Sacksteder},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {25},
     number = {1},
     year = {1975},
     pages = {237-249},
     doi = {10.5802/aif.550},
     zbl = {0299.58007},
     mrnumber = {51 \#14100},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1975__25_1_237_0}
}
Plante, Joseph F. Measure preserving pseudo-groups and a theorem of Sacksteder. Annales de l'Institut Fourier, Volume 25 (1975) no. 1, pp. 237-249. doi : 10.5802/aif.550. http://www.numdam.org/item/AIF_1975__25_1_237_0/

[1] F. Greenleaf, Invariant means on topological groups, Van Nostrand, New York (1969). | MR 40 #4776 | Zbl 0174.19001

[2] M. Hirsch, W. Thurston, Foliated bundles, flat manifolds and invariant measures, Annals of Math., (to appear). | Zbl 0321.57015

[3] R. Moussu, F. Pelletier, Sur le théorème de Poincaré-Bendixson, Annales de l'Institut Fourier, 24 (1974), 131-148. | Numdam | MR 50 #11266 | Zbl 0273.57008

[4] V. Nemytskii, V. Stepanov, Qualitative theory of differential equations, Princeton University Press (1960). | MR 22 #12258 | Zbl 0089.29502

[5] J. Plante, A generalization of the Poincaré-Bendixson theorem for foliations of codimension one, Topology, 12 (1973), 177-181. | MR 49 #6253 | Zbl 0254.57014

[6] J. Plante, On the existence of exceptional minimal sets in foliations of codimension one, J. Differential Equations, 15 (1974), 178-194. | MR 49 #11539 | Zbl 0294.57017

[7] R. Sacksteder, Foliations and pseudgroups, American J. of Math., 87 (1965), 79-102. | MR 30 #4268 | Zbl 0136.20903

[8] R. Sacksteder, Groups and pseudogroups acting on S1 and R1, Mimeograph notes, Columbia University.

[9] J. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Differential Geometry, 2 (1968), 421-446. | MR 40 #1939 | Zbl 0207.51803